Alert archive / Illinois / River Flood Warnings in 2025

River Flood Warning 66, NWS St. Louis, MO

July 27, 2025Clinton County, Illinois

NWS St. Louis, MO issued this river flood warning at Jul 27, 2025, 2:27 PM CDT for Clinton County, Illinois. It took effect at Jul 27, 2025, 7:00 PM CDT. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
Jul 27, 2025, 2:27 PM CDT (19:27 UTC)
In effect from
Jul 27, 2025, 7:00 PM CDT
Expired
Jul 28, 2025, 9:21 PM CDT
In force
26 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Clinton County, IL

The radar

The St Louis radar (KLSX), 114 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kaskaskia River at Carlyle (KCAI2).

Action stage
15 ft
Minor stage
16.5 ft
Moderate stage
23 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05593000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

294 
WGUS43 KLSX 271927
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
227 PM CDT Sun Jul 27 2025

...The National Weather Service in St Louis has issued a Flood 
Warning for the following rivers in Illinois...

  Kaskaskia River at Carlyle.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted. The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions change.

This product, along with additional weather and stream information, 
is available at https://water.noaa.gov/wfo/lsx

&&

ILC027-290730-
/O.NEW.KLSX.FL.W.0066.250728T0000Z-250802T1800Z/
/KCAI2.1.ER.250728T0000Z.250728T0000Z.250801T1200Z.NO/
227 PM CDT Sun Jul 27 2025

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO SATURDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Kaskaskia River at Carlyle.

* WHEN...From this evening to Saturday afternoon.

* IMPACTS...At 16.5 feet, Near this height, downstream agricultural 
  fields begin flooding.

* ADDITIONAL DETAILS...
  - At 2:00 PM CDT Sunday the stage was 16.5 feet.
  - Forecast...The river is expected to rise to a crest of 16.5
    feet this evening. It will then fall below flood stage Friday
    morning.
  - Flood stage is 16.5 feet.



&&


                 Fld   Observed  Forecasts (7:00 am)
Location         Stg    Stage    Mon   Tue   Wed   Thu   Fri

Kaskaskia River
  Carlyle        16.5    16.5    16.5  16.5  16.5  16.5  16.5



&&

LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942
      3854 8942


$$

Fuchs
3 follow-up statements
536 
WGUS83 KLSX 280208
FLSLSX

Flood Statement
National Weather Service St Louis MO
908 PM CDT Sun Jul 27 2025

...The Flood Warning continues for the following rivers in 
Illinois...

  Kaskaskia River at Carlyle.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.noaa.gov/wfo/lsx

&&

ILC027-291415-
/O.CON.KLSX.FL.W.0066.000000T0000Z-250802T1800Z/
/KCAI2.1.ER.250728T0600Z.250728T0600Z.250801T1200Z.NO/
908 PM CDT Sun Jul 27 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Kaskaskia River at Carlyle.

* WHEN...Until Saturday afternoon.

* IMPACTS...At 16.5 feet, Near this height, downstream agricultural 
  fields begin flooding.

* ADDITIONAL DETAILS...
  - At 8:30 PM CDT Sunday the stage was 16.4 feet.
  - Forecast...The river is expected to rise to a crest of 16.5
    feet just after midnight tonight. It will then fall below
    flood stage Friday morning.
  - Flood stage is 16.5 feet.



&&


                 Fld   Observed  Forecasts (7:00 am)
Location         Stg    Stage    Tue   Wed   Thu   Fri   Sat

Kaskaskia River
  Carlyle        16.5    16.4    16.5  16.5  16.5  16.5  15.4



&&

LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942
      3854 8942


$$

Walsh
734 
WGUS83 KLSX 281633
FLSLSX

Flood Statement
National Weather Service St Louis MO
1133 AM CDT Mon Jul 28 2025

...The Flood Warning is extended for the following rivers in 
Illinois...

  Kaskaskia River at Carlyle.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

This product, along with additional weather and stream information, 
is available at https://water.noaa.gov/wfo/lsx

&&

ILC027-300445-
/O.EXT.KLSX.FL.W.0066.000000T0000Z-000000T0000Z/
/KCAI2.1.ER.250728T1800Z.250728T1800Z.000000T0000Z.NO/
1133 AM CDT Mon Jul 28 2025

...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Kaskaskia River at Carlyle.

* WHEN...Until further notice.

* IMPACTS...At 16.5 feet, Near this height, downstream agricultural 
  fields begin flooding.

* ADDITIONAL DETAILS...
  - At 11:00 AM CDT Monday the stage was 16.5 feet.
  - Forecast...The river is expected to rise above flood stage
    this afternoon and continue rising to 16.5 feet this
    afternoon. Additional rises are possible thereafter.
  - Flood stage is 16.5 feet.



&&


                 Fld   Observed  Forecasts (7:00 am)
Location         Stg    Stage    Tue   Wed   Thu   Fri   Sat

Kaskaskia River
  Carlyle        16.5    16.5    16.5  16.5  16.5  16.5  16.5



&&

LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942
      3854 8942


$$

Fuchs
893 
WGUS83 KLSX 290221
FLSLSX

Flood Statement
National Weather Service St Louis MO
921 PM CDT Mon Jul 28 2025

...The Flood Warning is cancelled for the following rivers in 
Illinois...

  Kaskaskia River at Carlyle.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

ILC027-290330-
/O.CAN.KLSX.FL.W.0066.000000T0000Z-250729T0221Z/
/KCAI2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
921 PM CDT Mon Jul 28 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Kaskaskia River at Carlyle.

* ADDITIONAL DETAILS...
  - At 9:00 PM CDT Monday the stage was 16.4 feet.
  - Forecast...The river is expected to remain steady below flood
    stage at 16.4 feet.



&&


                 Fld   Observed  Forecasts (7:00 am)
Location         Stg    Stage    Wed   Thu   Fri   Sat   Sun

Kaskaskia River
  Carlyle        16.5    16.4    16.4  16.4  16.4  16.4  16.4



&&

LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942
      3854 8942


$$

Elmore

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 27, 12:25 PM CDT, 2 hours 2 minutes earlier. Its key messages:

  • Dangerous heat expands areawide today, intensifying Monday and Tuesday. The worst impacts will be felt in the greater St. Louis metropolitan area where urban heat island influence is strongest.
  • Thunderstorm chances (20-50%) migrate along and south of I-70 today, but with weaker forcing and shear there is very little concern for severe weather or flash flooding.
  • The heat breaks for those north of I-70 on Wednesday, with relief felt areawide by Thursday.
Area forecast discussion, Jul 27, 12:25 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1225 PM CDT Sun Jul 27 2025

.KEY MESSAGES...

- Dangerous heat expands areawide today, intensifying Monday and
  Tuesday. The worst impacts will be felt in the greater St. Louis
  metropolitan area where urban heat island influence is
  strongest.

- Thunderstorm chances (20-50%) migrate along and south of I-70
  today, but with weaker forcing and shear there is very little
  concern for severe weather or flash flooding.

- The heat breaks for those north of I-70 on Wednesday, with
  relief felt areawide by Thursday.

&&

.SHORT TERM...THROUGH MONDAY/...
Issued at 547 AM CDT Sun Jul 27 2025

(Through Late Monday Afternoon)
Issued at 214 AM CDT Sun Jul 27 2025

Subtle mid-level ascent coincident with low-level frontogenesis and
a weak but sufficient low-level jet are stimulating training
thunderstorms across parts of east-central Missouri and west-central
Illinois. As much as 6.00 inches of rain is estimated to have fallen
across parts of Lincoln County, MO where efficient thunderstorms
trained for several hours and resulted in considerable flash
flooding. These thunderstorms are becoming somewhat outflow dominant
and are weakening. This weakening trend will continue as the low-
level jet continues to wane after sunrise. While I don't expect a
clean break between thunderstorm chances this morning and this
afternoon, the lack of stronger shear and forcing that will be in
place today according to nearly all available guidance will result
in more scattered coverage of the diurnally-driven thunderstorms.
The best chances look to be along the remnant outflow from ongoing
convection, mainly along and around the I-44 corridor during the
afternoon. With precipitable water values still quite high, even for
late July, any convection will threaten heavy rain and localized
flooding. Because there isn't a really tangible focus for these
storms in the afternoon, any flash flooding will be fairly isolated
in nature. Outside of these thunderstorms, heat index values will
climb into the triple digits areawide, and be highest in the St.
Louis metro area. Rain chances abate after sunset with the upper-
level ridge building quickly overnight. As a result, Monday will be
notably hotter with similar humidity values to today. Dangerous heat
index values will exist areawide, with particular focus again on the
urbanized areas. Parts of far southeast Missouri and southwest
Illinois will see a fairly low (15%) chance for thunderstorms in the
afternoon, but with the very warm air aloft from the ridge in place,
I doubt we will see much convective initiation.

MRB

&&

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY/...
Issued at 547 AM CDT Sun Jul 27 2025

(Monday Night through Saturday)
Issued at 214 AM CDT Sun Jul 27 2025

Tuesday looks fairly similar from a heat perspective, with virtually
no rain chances as the upper-level ridge is squarely overhead.
Meanwhile, a longwave trough will amplify over eastern Canada and
push a front south into the Mid-Mississippi Valley. The ridge
will begin to collapse like a house of cards from north to south
on Wednesday, aided by several shortwave impulses amidst the
periphery of the longerwave feature. Showers and thunderstorms are
likely (60- 70%) on Wednesday in the vicinity of the front, and
amidst the favorable antecedent thermodynamic environment for
heavy rain, I can't rule out a localized flood threat on
Wednesday. There will likely be a stark temperature gradient from
south to north, with cooler air further north and warm/humid
conditions lingering in the south. Depending on how things unfold,
we may need to extend the heat headlines in parts of the area on
Wednesday.

The front advances south, aided partly by synoptic forcing and
partly by convection, clearing the region and finally ending this
oppressive stretch of hot and humid weather. Lower (20-40%) rain
chances linger in parts of the area through the weekend with some
potential for the front to waver back north a bit. That said,
confidence remains high that we will enjoy a few days of below-
normal temperatures before a gradual warmup next week.

MRB

&&

.AVIATION...  (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1220 PM CDT Sun Jul 27 2025

Scattered showers and thunderstorms are expected to redevelop over
the next few hours, mainly across east central and southeast
Missouri as well as southwest Illinois. Maintained PROB30s in the
metro St. Louis terminals for mid/late afternoon. Further north
and west, probabilities were too low and dry conditions are
expected. If a thunderstorm directly impacts a terminal, brief
reductions in visibility in heavier downpours would be the main
concern. Dry weather is favored areawide overnight tonight through
Monday along with light winds. Fog is another potential aviation
concern. If the sky is clear for a long duration of time, fog may
develop especially in river valleys. I was not confident enough in
this scenario to add any fog to the terminals, but the usual
suspects (KSUS, KJEF, KCPS) would be the points of concern for fog
development overnight tonight into early Monday morning.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT Tuesday for Audrain MO-Boone MO-
     Callaway MO-Cole MO-Crawford MO-Gasconade MO-Iron MO-
     Lincoln MO-Madison MO-Moniteau MO-Monroe MO-Montgomery MO-
     Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint Francois MO-
     Warren MO-Washington MO.

     Extreme Heat Warning until 7 PM CDT Tuesday for Franklin MO-
     Jefferson MO-Saint Charles MO-Saint Louis City MO-Saint
     Louis MO-Sainte Genevieve MO.

     Heat Advisory until 7 PM CDT Tuesday for Knox MO-Lewis MO-Marion
     MO-Shelby MO.

IL...Heat Advisory until 7 PM CDT Tuesday for Calhoun IL-Fayette IL-
     Greene IL-Jersey IL-Macoupin IL-Montgomery IL-Pike IL.

     Extreme Heat Warning until 7 PM CDT Tuesday for Bond IL-Clinton
     IL-Madison IL-Marion IL-Monroe IL-Randolph IL-Saint Clair
     IL-Washington IL.

     Heat Advisory until 7 PM CDT Tuesday for Adams IL-Brown IL.

&&

WFO LSX
Hazardous weather outlook, Jul 27, 2:17 AM CDT, 12 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
217 AM CDT Sun Jul 27 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-280730-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
217 AM CDT Sun Jul 27 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Dangerous heat will continue today.

Mainly scattered thunderstorms are forecast through tonight. Locally
heavy rainfall is possible along with some gusty winds in the
stronger thunderstorms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Dangerous heat will continue over much of the area through at least
Tuesday.

There is a chance of thunderstorms Sunday and again Wednesday
through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

MRB

In the hours before

Local storm report, Jul 27, 9:20 AM CDT, 5 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
920 AM CDT Sun Jul 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 AM     Rain             Pacific                 38.48N 90.75W
07/27/2025  M3.50 Inch       Franklin           MO   Emergency Mngr

            Rain has stopped.

&&

JPG
Local storm report, Jul 27, 9:22 AM CDT, 5 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
922 AM CDT Sun Jul 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     Rain             6 ENE Granville         39.58N 91.99W
07/27/2025  M2.95 Inch       Monroe             MO   Mesonet

            Mesonet station PCZM7 5.8 E Granville.

0905 AM     Rain             2 W Alton               38.90N 90.19W
07/27/2025  M2.92 Inch       Madison            IL   Mesonet

            Mesonet station AT669 Alton.

0815 AM     Rain             Pacific                 38.48N 90.76W
07/27/2025  M2.31 Inch       Franklin           MO   Mesonet

            Mesonet station FW0130 Pacific.

0900 AM     Rain             3 S Santa Fe            39.33N 91.83W
07/27/2025  M2.29 Inch       Audrain            MO   Mesonet

            Mesonet station SFZM7 2.8 S Santa Fe.

&&
Local storm report, Jul 27, 9:32 AM CDT, 4 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
932 AM CDT Sun Jul 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     Flash Flood      Hamburg                 39.23N 90.71W
07/27/2025                   Calhoun            IL   Law Enforcement

            Calhoun County Sheriff reported at least 5
            trees across roads around Hamburg. The
            closed roads included Route 100, Michael
            Hamburg Rd, Treshman Hollow Rd, Irish Hollow
            Rd, Gresham Hollow Rd, East Panther Ck Rd,
            and Indian Ck Hallow Rd. Several of these
            roads are still closed due to pavement or
            culverts being washed out. Time is when the
            first report of tree down arrived at the SO.

&&

MCF

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 10:04 PM CDTRiver Flood WarningLSXPike12 days
Jul 26, 10:04 PM CDTRiver Flood WarningLSXCalhoun12 days
Jul 26, 10:56 PM CDTAreal Flood AdvisoryLSXCalhoun22 min
Jul 26, 11:18 PM CDTFlash Flood WarningLSXCalhoun7 hr
Jul 26, 11:52 PM CDTFlash Flood WarningLSXCalhoun, Greene, Jersey, Macoupin7 hr
Jul 27, 5:58 AM CDTAreal Flood WarningLSXCalhoun7 hr
Jul 27, 6:33 AM CDTAreal Flood WarningLSXCalhoun, Greene, Jersey117 min
Jul 27, 11:11 AM CDTRiver Flood WarningLSXPike52 hr
Jul 27, 11:11 AM CDTRiver Flood WarningLSXCalhoun71 hr
Jul 27, 11:11 AM CDTRiver Flood WarningLSXPike38 hr

Nearby

River Flood Warnings in Illinois, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.